EconPapers    
Economics at your fingertips  
 

Competitive Nonlinear Taxation and Constitutional Choice

Massimo Morelli (), Huanxing Yang and Lixin Ye ()

American Economic Journal: Microeconomics, 2012, vol. 4, issue 1, 142-75

Abstract: In an economy where agents have different productivities and mobility, we compare a unified nonlinear optimal taxation with the equilibrium taxation that would be chosen by two competing tax authorities if the same economy were divided into two states. The overall level of progressivity and redistribution is unambiguously lower under competitive taxation; the "rich" are always in favor of competing authorities, whereas the "poor" are always in favor of unified taxation; the preferences of the middle class depend on the initial conditions in terms of the distribution of abilities, the relative power of the various classes, and mobility costs. (JEL D72, H21, H23, H24)

JEL-codes: D72 H21 H23 H24 (search for similar items in EconPapers)
Date: 2012
Note: DOI: 10.1257/mic.4.1.142
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (34)

Downloads: (external link)
http://www.aeaweb.org/articles.php?doi=10.1257/mic.4.1.142 (application/pdf)
http://www.aeaweb.org/aej/mic/app/2010-0039_app.pdf (application/pdf)
Access to full text is restricted to AEA members and institutional subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aea:aejmic:v:4:y:2012:i:1:p:142-75

Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions

Access Statistics for this article

American Economic Journal: Microeconomics is currently edited by Johannes Hörner

More articles in American Economic Journal: Microeconomics from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().

 
Page updated 2025-03-19
Handle: RePEc:aea:aejmic:v:4:y:2012:i:1:p:142-75